Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 44, NWS Paducah, KY

August 5, 2015Trigg County, Kentucky

NWS Paducah, KY issued this flash flood warning at Aug 5, 2015, 9:54 AM CDT for Trigg County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2015, 9:54 AM CDT (14:54 UTC)
Expired
Aug 5, 2015, 12:00 PM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Trigg County, KY

The radar

The Ft Campbell radar (KHPX), 53 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:15 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 5, 7:15 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
715 AM CDT WED AUG 5 2015

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 249 AM CDT WED AUG 5 2015

MAIN FORECAST CHALLENGE IN THE NEAR TERM CONTINUES TO LIE WITH
THE POSSIBILITY OF HEAVY RAINS ACROSS THE FORECAST AREA...MAINLY
TODAY AND TONIGHT...AS MULTIPLE MID/UPPER LEVEL IMPULSES MOVE ESE
INTO THE MID MS AND LOWER OHIO VALLEY REGIONS. THESE WAVES OF
ENERGY WILL BE ALLOWED TO TAP INTO VERY HIGH PWATS /OVER 2 INCHES/
THAT WILL BE IN PLACE ACROSS THE REGION. THERE REMAIN SOME
DIFFERENCES IN TIMING/EXACT TRACK OF THE SFC FEATURES...BUT
BELIEVE THE RISK OF HEAVY RAINS AT SOME POINT DURING THE NEXT
24-36 HOURS IS GREAT ENOUGH TO EXPAND THE FLASH FLOOD WATCH OVER
THE ENTIRE FORECAST AREA WITH THIS FORECAST PACKAGE. THE FIRST
WAVE OF SHOWERS/THUNDERSTORMS SHOULD FORM EARLY THIS MORNING OVER
SE MO...THEN TREK EAST ACROSS THE CWA DURING THE DAY. ANOTHER
WAVE SHOULD FORM TONIGHT AND MOVE ROUGHLY OVER THE SAME LOCATIONS.

THINKING IS THERE SHOULD BE A BREAK IN THE PRECIP BEHIND THE MAIN
H50 SHORT WAVE...ESP AS WE GET INTO THU AFTN/EVENING.
HOWEVER...YET ANOTHER IMPULSE PLUNGING SE WITHIN BROAD NW FLOW
ALOFT MAY AFFECT PORTIONS OF SE MO LATER THU NIGHT INTO FRI
MORNING.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 249 AM CDT WED AUG 5 2015

FRIDAY MORNING...WE COULD BE DEALING WITH THE REMNANTS OF A MCS
COMING ACROSS CENTRAL MISSOURI DOWN INTO SOUTHEAST MISSOURI IN
ASSOCIATION WITH A FRONTAL BOUNDARY TO OUR NORTHWEST. MODELS HAVE
BEEN PRETTY CONSISTENT IN SHOWING THIS FOR A FEW DAYS NOW. HARD TO
SAY THIS FAR OUT WHAT EXACT AREA WILL BE IMPACTED BUT WILL HIGHLIGHT
PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST IL FOR NOW. BELIEVE
THAT THE AFTERNOON WILL PROBABLY BE DRY. WHATEVER IS LEFT OF THE
BOUNDARY WILL MIGRATE INTO OUR CWA DURING THE DAY ON FRIDAY AND INTO
FRIDAY NIGHT BUT CONVERGENCE BECOMES VERY WEAK AND MOISTURE SEEMS
LIMITED. SO WILL LEAVE FRIDAY NIGHT DRY RIGHT NOW.

AS WE START THE WEEKEND...AN UPPER LEVEL HIGH WILL BE CENTERED OVER
THE ARKLATEX REGION AND THE RIDGE WILL BE SLOWLY BUILDING OVER THE
AREA THROUGHOUT THE ENTIRE WEEKEND. SO TEMPERATURES WILL BE BACK
INTO THE UPPER 80S TO LOW 90S FOR THE WEEKEND. SATURDAY HAS BEEN
LOOKING FAIRLY DRY FOR SEVERAL DAYS NOW BUT CONCERNED ABOUT THE RING
OF FIRE BEING IN OUR VICINITY AND IT WOULD NOT TAKE MUCH TO FIRE UP
SOME CONVECTION...AS A FEW OF THE MODEL RUNS HAVE BEEN HINTING AT
FROM TIME TO TIME OVER THE PAST SEVERAL DAYS. BUT WILL CONTINUE A
DRY FORECAST GIVEN A LACK OF ANY STRONG AND PERSISTENT SIGNAL.

LATE SATURDAY NIGHT INTO SUNDAY...A FRONTAL BOUNDARY DEVELOPS TO OUR
NORTH. MODELS HAVE BEEN TRYING TO ADVERTISE SOME CONVECTION BLEEDING
INTO OUR NORTHERN AREAS DURING THIS TIME FRAME. WILL TWEEK THE POP
GRIDS ONLY A BIT TO SHOW THIS TREND. HOWEVER...HOW MODELS PROGRESS
THIS FRONT INTO AND THROUGH THE AREA LATE IN THE WEEKEND AND EARLY
NEXT WEEK HAS BEEN PRETTY INCONSISTENT TIMING WISE. TRYING TO
SUMMARIZE THE PAST COUPLE OF DAYS WORTH OF MODELS AND MODEL
RUNS...IT LOOKS LIKE FROPA COULD BE SOMETIME IN THE SUNDAY NIGHT
THROUGH MONDAY TIME FRAME.

THIS FAR OUT...WILL CONTINUE WITH OUR LOW END CHANCE TYPE POPS AND
CONTINUE TO MONITOR THE LATEST MODEL TRENDS WITH REGARD TO TIMING OF
THIS FEATURE. ONCE THE FRONT DOES PASS THROUGH THOUGH...IT DOES LOOK
LIKE WE WILL SEE A COUPLE OF DRY DAYS WITH COOLER TEMPS. DEPENDING
ON WHEN THE FRONT FINALLY DOES COME THROUGH...THERE IS A POSSIBILITY
OF PRETTY WARM TEMPERATURES RIGHT AHEAD OF THE FRONT...AS 925 MB
TEMPS SPIKE INTO THE LOWER 30S

&&

.AVIATION...
ISSUED AT 715 AM CDT WED AUG 5 2015

WITH THE APPROACH OF A FRONTAL BOUNDARY COUPLE WITH RIPPLES OF
UPPER LEVEL ENERGY...PRECIPITATION CHANCES INCREASE SIGNIFICANTLY
AROUND MID WEDNESDAY MORNING AT KCGI/KOWB AND MORE TOWARD MIDDAY AT
KEVV/KOWB. WORSE CASE SCENARIO SHOULD BE MVFR CIGS/VSBYS IN TSRA.
NORTHEAST WINDS AOB 5 KNOTS BECOMING SOUTHEAST OVER THE LATTER
HALF OF THE PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THURSDAY
     AFTERNOON FOR ILZ076>078-082-083-086-087-089>094.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     AFTERNOON FOR ILZ075-080-081-084-085-088.

MO...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THURSDAY
     AFTERNOON FOR MOZ108>112-114.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     AFTERNOON FOR MOZ076-086-087-100-107.

IN...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THURSDAY
     AFTERNOON FOR INZ081-082-085>088.

KY...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THURSDAY
     AFTERNOON FOR KYZ001>022.

&&

SHORT TERM...GM
LONG TERM...CW
AVIATION...GM
Hazardous weather outlook, Aug 5, 5:27 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
527 AM CDT WED AUG 5 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
527 AM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN
EFFECT FOR THE ENTIRE QUAD STATE REGION. PLEASE REFER TO THE FLASH
FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...SPOTTERS SHOULD FORWARD ANY FLOODING CONDITIONS TO THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:04 AM CDTAreal Flood AdvisoryPAHCaldwell, Lyon, Marshall, Trigg116 min
Aug 5, 9:46 AM CDTAreal Flood AdvisoryPAHChristian, Hopkins119 min
Aug 5, 10:33 AM CDTAreal Flood AdvisoryPAHMcLean, Muhlenberg117 min
Aug 5, 12:40 PM CDTAreal Flood AdvisoryPAHChristian, Trigg110 min
Aug 5, 2:25 PM CDTAreal Flood AdvisoryPAHCarter, Ripley3 hr

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.